Alert archive / Texas / High Wind Warnings in 2008

High Wind Warning 6, NWS Lubbock, TX

December 14, 20086 counties in Texas

NWS Lubbock, TX issued this high wind warning at Dec 14, 2008, 12:04 PM CST for 6 counties in Texas. It was in force for 4 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 14, 2008, 12:04 PM CST (18:04 UTC)
Expired
Dec 14, 2008, 4:00 PM CST
In force
4 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Cochran County, TX, Hockley County, TX, Lubbock County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 65 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 14, 12:25 PM CSTNON-TSTM WND GST 604 S Levelland, TXMESONET REPORTED A WIND GUST OF 60 MPH
Dec 14, 12:40 PM CSTNON-TSTM WND GST 598 Wsw Sundown, TXMESONET REPORTED A WIND GUST OF 59 MPH
Dec 14, 1:50 PM CSTNON-TSTM WND GST 58Reese Center, TXMESONET REPORTED A WIND GUST OF 58 MPH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 6.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2008-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2008-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2785 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KLUB 141804
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
1204 PM CST SUN DEC 14 2008

...WINDY CONDITIONS EXPECTED TODAY...

.A TIGHT SURFACE PRESSURE GRADIENT HAS DEVELOPED ACROSS THE AREA
AHEAD OF A COLD FRONT MOVING IN FROM THE TEXAS PANHANDLE. THIS
WILL CONTINUE TO PRODUCE SUSTAINED SOUTHWEST WINDS OF 30 TO 40 MPH
WITH GUSTS ABOVE 55 MPH.

TXZ027-033>035-039-040-142200-
/O.UPG.KLUB.WI.Y.0024.000000T0000Z-081214T2200Z/
/O.NEW.KLUB.HW.W.0006.081214T1804Z-081214T2200Z/
BAILEY-COCHRAN-HOCKLEY-LUBBOCK-YOAKUM-TERRY-
INCLUDING THE CITIES OF...MULESHOE...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...PLAINS...DENVER CITY...BROWNFIELD
1204 PM CST SUN DEC 14 2008

...HIGH WIND WARNING IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

SUSTAINED SOUTHWEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 65 MPH CAN BE
EXPECTED ACROSS THE AREA BEFORE DECREASING LATER THIS AFTERNOON.
THE STRONG WINDS WILL ALSO CREATE AREAS OF BLOWING DUST WHICH MAY
REDUCE VISIBILITIES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

TXZ021>024-028>030-036-041-042-142200-
/O.CON.KLUB.WI.Y.0024.000000T0000Z-081214T2200Z/
PARMER-CASTRO-SWISHER-BRISCOE-LAMB-HALE-FLOYD-CROSBY-LYNN-GARZA-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...LITTLEFIELD...OLTON...PLAINVIEW...
FLOYDADA...LOCKNEY...CROSBYTON...RALLS...TAHOKA...ODONNELL...
POST
1204 PM CST SUN DEC 14 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. 

SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH
CAN BE EXPECTED ACROSS THE AREA BEFORE DECREASING LATER THIS
AFTERNOON. THE STRONG WINDS WILL ALSO CREATE AREAS OF BLOWING
DUST WHICH MAY REDUCE VISIBILITIES.

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this high wind warning went out at Dec 14, 11:22 AM CST, 42 minutes earlier.

Area forecast discussion, Dec 14, 11:22 AM CST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1122 AM CST SUN DEC 14 2008

.AVIATION...
TIGHT PRESSURE GRADIENT AHEAD OF COLD FRONT...CURRENTLY OVER THE
TEXAS PANHANDLE...MOVING SOUTHWARD IS PRODUCING STRONG AND GUSTY
WINDS BETWEEN 25 KTS AND 35 KTS WITH GUSTS ABOVE 40 KTS. EXPECT
THESE WINDS TO CONTINUE UNTIL PASSAGE OF COLD FRONT CURRENTLY
OVER THE TEXAS PANHANDLE. STRONG COLD FRONT WITH ABRUPT WIND
SHIFT TO THE NORTH EXPECTED TO ARRIVE AT THE KCDS AROUND 14/2100Z
AND AT KLBB AROUND 14/2200Z. AN AIRPORT WEATHER WARNING HAS BEEN
ISSUED FOR KLBB UNTIL 14/2200Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        60  19  29  21  53 /   0  10  10  10  10
TULIA         62  16  29  16  40 /   0  10   0  10  10
PLAINVIEW     65  18  29  17  44 /   0  10   0  10  10
LEVELLAND     67  24  32  21  53 /   0  10   0  10  10
LUBBOCK       68  24  31  19  47 /   0  10   0  10  10
DENVER CITY   69  27  33  22  58 /   0  10   0  10  10
BROWNFIELD    70  27  32  20  53 /   0  10   0  10  10
CHILDRESS     69  19  25  16  35 /   0  10   0   0  10
SPUR          71  24  30  17  42 /   0  10   0   0  10
ASPERMONT     73  24  28  19  42 /   0  10   0   0  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR THE FOLLOWING
ZONES: TXZ021>024-027>030-033>036-039>042.

&&

08/99/99
Hazardous weather outlook, Dec 14, 5:37 AM CST, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
537 AM CST SUN DEC 14 2008

TXZ021>044-151145-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
537 AM CST SUN DEC 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

NON PRECIPITATION

THE EXPECTATION OF STRONG SOUTHWEST WINDS OF 30 TO 35 MPH WITH
GUSTS TO 50 MPH DEVELOPING ON THE CAPROCK BY LATE MORNING AND
CONTINUING THROUGH THE AFTERNOON HAS PROMPTED THE ISSUANCE OF A
WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Local storm report, Dec 14, 10:54 AM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1054 AM CST SUN DEC 14 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1040 AM     NON-TSTM WND GST 7 WNW DENVER CITY       33.01N 102.94W
12/14/2008  M60 MPH          YOAKUM             TX   MESONET

            MESONET REPORTED A WIND GUST OF 60 MPH

&&

EVENT NUMBER LUB0800259

FB
Local storm report, Dec 14, 11:12 AM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1112 AM CST SUN DEC 14 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1055 AM     NON-TSTM WND GST 8 WSW SUNDOWN           33.41N 102.62W
12/14/2008  M58 MPH          COCHRAN            TX   MESONET

            MESONET REPORTED A WIND GUST OF 58 MPH

&&

EVENT NUMBER LUB0800260

FB
Local storm report, Dec 14, 11:26 AM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1126 AM CST SUN DEC 14 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1120 AM     NON-TSTM WND GST 7 WNW DENVER CITY       33.01N 102.94W
12/14/2008  M61 MPH          YOAKUM             TX   MESONET

            MESONET REPORTED A WIND GUST OF 61 MPH

&&

EVENT NUMBER LUB0800261

FB
Local storm report, Dec 14, 11:52 AM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1152 AM CST SUN DEC 14 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1140 AM     NON-TSTM WND GST 7 WNW DENVER CITY       33.01N 102.94W
12/14/2008  M65 MPH          YOAKUM             TX   MESONET

            MESONET REPORTED A WIND GUST OF 65 MPH

&&

EVENT NUMBER LUB0800262

FB

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 4:03 AM CSTWind AdvisoryLUBBailey, Briscoe, Castro, Cochran, Crosby, Floyd and 10 more12 hr

Nearby

High Wind Warnings in Texas, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.